Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 19, 2007, 7:13 AM MDT for 7 counties in New Mexico. It took effect at Mar 19, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2007, 7:13 AM MDT (13:13 UTC)
- In effect from
- Mar 19, 2007, 12:00 PM MDT
- Expired
- Mar 19, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3717 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 191313 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 713 AM MDT MON MAR 19 2007 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON UNTIL 8PM FOR THE LOWLANDS OF SOUTHWEST AND SOUTHERN NEW MEXICO DUE TO LOW HUMIDITIES BREEZY WINDS AND HIGH FIRE DANGER... .A DISTURBANCE IN THE UPPER ATMOSPHERE WILL MOVE ACROSS SOUTHERN NEW MEXICO DAY MIXING DOWN WESTERLY WINDS OVER 20 MPH BY AFTERNOON. THESE DOWNSLOPE WINDS WILL FURTHER ADD TO THE ALREADY DRY CONDITIONS WITH AFTERNOON RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT. FIRE DANGER OVER THE LOWLANDS OF SOUTHERN NEW MEXICO REMAINS HIGH AND APPROACHES VERY HIGH TO EXTREME IN SOME PORTIONS OF THE BOOTHEEL. NMZ111-112-200200- /O.NEW.KEPZ.FW.W.0005.070319T1800Z-070320T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 713 AM MDT MON MAR 19 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT BY AFTERNOON AND IN SOME AREAS BE IN THE SINGLE DIGITS. WESTERLY WINDS WILL GRADUALLY INCREASE TO 20 TO 25 MPH BY AFTERNOON WITH ISOLATED GUSTS TO 35 MPH ACROSS THE LOWLANDS. WINDS WILL GRADUALLY DECREASE BY 8PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20 NOVLAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 19, 3:45 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Mar 19, 3:45 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 AM MDT MON MAR 19 2007 .SYNOPSIS... TEMPERATURES WILL COOL SOME TODAY FROM THE PAST COUPLE OF DAYS BUT STILL REMAIN ABOVE NORMAL FOR THE NEXT COUPLE OF DAYS. BY MIDWEEK A STRONG LOW PRESSURE SYSTEM WILL MOVE IN FROM THE PACIFIC AND SLOWLY MOVE ACROSS THE SOUTHWESTERN UNITED STATES. WINDY CONDITIONS ARE LIKELY WEDNESDAY AND A CHANCE OF SHOWERS WILL EXIST WEDNESDAY INTO EARLY SATURDAY. TEMPERATURES ARE EXPECTED TO COOL TO SLIGHTLY BELOW NORMAL THURSDAY AND FRIDAY BEFORE WARMING UP NEXT WEEKEND AS THE SKIES CLEAR. && .DISCUSSION... ALLS QUIET IN THE SHORT TERMS AS RELATIVELY DRY SOUTHWEST FLOW ALOFT WILL DOMINATE TODAY AND TUESDAY. QUITE A BIT OF HIGHER MOISTURE IS IN THIS FLOW SO THE AREA WILL SEE PERIODS OF AC/CI CLOUD DECKS. TEMPERATURES WILL BE SOMEWHAT COOLER TODAY THAN PAST COUPLE OF DAYS AS SURFACE THERMAL RIDGE SLIDES EAST...BUT STILL WELL ABOVE NORMAL. WESTERLIES CURRENTLY PRODUCING TYPICAL NOCTURNAL EFFECTS OF GUSTY EAST SLOPE WINDS AND LOCALLY WARMER TEMPS IN THESE AREAS. APPEARS LIKE THIS LIKELY WILL REPEAT AGAIN TONIGHT. STRONG PACIFIC TROUGH STILL SCHEDULED OVER THE NORTHERN BAJA BY WEDNESDAY. AS HAS BEEN THE CASE THE PREVIOUS COUPLE OF MODEL RUNS...GFS/ECMWF/NAM SIMILAR IN OVERALL PATTERN BUT AGAIN VARY IN DETAILS...BOTH BETWEEN MODELS AND AMONGST INDIVIDUAL RUNS. GFS NOW SHOWING LOW TO NORTHERN BAJA WEDNESDAY NIGHT. STILL TAPPING A BIT OF TROPICAL MOISTURE LATE TUESDAY NIGHT/WEDNESDAY MORNING OVER AREA BUT SOMEWHAT LESS SYNOPTIC LIFT WITH IT NOW. PARED BACK POPS TO MAINLY JUST MOUNTAINS WITH THIS. MAIN ACTION SHOULD START LATE WEDNESDAY NIGHT INTO THE FIRST PART OF SATURDAY. LOW MOVES OVER THE GULF OF CALIFORNIA THURSDAY AND THIS SHOULD BE THE BEST TIME FOR POPS IN THE CWA AS PVA AND DIFLUENCE ALOFT INCREASE. UPPED POPS SOME TO REFLECT THIS. SYSTEM NOW LOOKS A BIT WARMER FROM PREVIOUS RUNS AND BELIEVE SNOW LEVELS WILL STAY AT OR ABOVE 8000 FEET FOR THE MOST PART... MAYBE DROPPING TO 7000 FEET THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES SHOULD COOL BELOW NORMAL FOR THURSDAY/FRIDAY AS COMBINATION OF COOLER AIR ALOFT AND CONSIDERABLE CLOUD COVER WILL INHIBIT WARMING. LOW LIFTS INTO SOUTHERN COLORADO FRIDAY NIGHT AND GFS SHOWING DOUBLE LOW DUMBELLING AROUND OVER THE SOUTHERN COLORADO/NORTHERN NEW MEXICO REGION INTO SATURDAY AFTERNOON. SHOWERS SHOULD BE DONE FOR BULK OF AREA BY FRIDAY NIGHT...BUT WILL CONTINUE LOW POPS FOR THE MOUNTAINS SATURDAY AS WRAP AROUND MOISTURE MAY NIP THIS AREA. OVERALL WILL NOT TRY TO PUT A LOT OF DETAIL IN FORECAST AS MODELS CONTINUE TO CHANGE EACH RUN AND CONFIDENCE IN SPECIFICS IS NOT HIGH. WEEKEND SHOULD DRY OUT AND WARM BACK UP ABOVE NORMAL DRY WEST/NORTHWEST FLOW ENTERS REGION. && .AVIATION...VALID 19/12Z-20/12Z... VFR CONDS FOR THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 83 59 81 55 77 / 0 0 0 0 0 SIERRA BLANCA TX 82 49 80 53 74 / 0 0 0 0 0 LAS CRUCES 83 50 81 54 77 / 0 0 0 0 0 ALAMOGORDO 82 49 80 53 74 / 0 0 0 0 0 CLOUDCROFT 60 31 58 35 55 / 0 0 0 10 10 TRUTH OR CONSEQUENCES 81 48 79 52 74 / 0 0 0 0 0 SILVER CITY 74 41 72 43 69 / 0 0 0 10 20 DEMING 83 49 81 53 76 / 0 0 0 0 10 LORDSBURG 82 49 82 53 74 / 0 0 0 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Mar 19, 6:30 AM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 630 AM MDT MON MAR 19 2007 NMZ022>025-030>032-TXZ055-056-201215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 630 AM MDT MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A CHANCE OF SHOWERS BEGINNING SOUTHWEST NEW MEXICO LATE WEDNESDAY NIGHT AND SPREADING TO REMAINDER OF AREA THURSDAY...AND LASTING THROUGH FRIDAY AND POSSIBLY INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.